Alert archive / Ohio / Special Weather Statements in 2018
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 4, 2018, 1:44 PM EDT for Jackson County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2018, 1:44 PM EDT (17:44 UTC)
- Expired
- Aug 4, 2018, 2:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, WV
County Jackson County, OH
The radar
The Charleston,WV radar (KRLX), 107 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 867 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545 WWUS81 KRLX 041744 SPSRLX Special Weather Statement National Weather Service Charleston WV 144 PM EDT SAT AUG 4 2018 OHZ083>086-041830- Jackson-Meigs-Gallia-Vinton- 144 PM EDT SAT AUG 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MEIGS...NORTH CENTRAL GALLIA...NORTHEASTERN JACKSON AND SOUTHEASTERN VINTON COUNTIES... At 143 PM EDT, a strong thunderstorm was located over Wellston, moving east at 15 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Jackson, Wellston, Hamden, Vinton, Wilkesville and Radcliffe. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3906 8264 3918 8255 3916 8221 3889 8240 TIME...MOT...LOC 1743Z 285DEG 13KT 3910 8252 $$ KISTNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:41 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 4, 1:41 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Charleston WV 141 PM EDT Sat Aug 4 2018 .SYNOPSIS... High pressure tonight and Sunday. A cold front and upper trough will bring more heavy rainfall next week. && .NEAR TERM /THROUGH SUNDAY/... As of 132 PM Saturday... An upper level trough will provide some energy for showers and thunderstorms into this evening. A surface high pressure system then builds across the area. Some low level moisture remains however, so can't rule out a couple of afternoon showers on Sunday as the heat continues to build. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 325 AM Saturday... Generally looking at high pressure at the surface and ridging aloft through the short term period. Sunday should be mainly dry, however cannot rule out an isolated shower or storm with a weak upper level shortwave moving through the upper ridge. Monday will bring a bit better chance of showers and storms as a strong shortwave trough approaches from the west...have the highest POPs across the SW. Temperatures will be warmer than normal -- afternoon highs will range from near 90 across the middle Ohio River Valley and 70s to lower 80s in the mountains of WV. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 325 AM Saturday... The surface high from the short term period shifts east and an upper level trough slides into the Great Lakes. This will bring increasing moisture into mid week, driving and increase in POPs as well by Tuesday afternoon. A cold front looks to move through on Wednesday with likely POPs across most of the forecast area. Enough moisture sticks around behind the front to keep chance POPs Thursday and Friday as well as several shortwave troughs cross the region. The drier, warmer weather to start the week should help erode some of the excess ground moisture, but showers and storms mid to late week may start increasing flooding concerns -- especially if repetitive storms move over the same area. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... As of 132 PM Saturday... VFR cumulus can be expected this afternoon, with scattered showers and thunderstorms causing brief restrictions. Expect dense valley fog to develop overnight. Another cumulus deck can be expected on Sunday, with a few showers not out of the question. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: High, medium with fog. ALTERNATE SCENARIOS: A brief shower or thunderstorm is possible this afternoon. Timing of fog overnight could vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 EDT 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H M H M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H L AFTER 18Z SUNDAY... IFR possible in convection Tuesday/Wednesday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/MZ NEAR TERM...RPY SHORT TERM...MZ LONG TERM...MZ AVIATION...RPY
Hazardous weather outlook, Aug 4, 3:24 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 324 AM EDT Sat Aug 4 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-050730- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 324 AM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 4, 1:44 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Charleston WV 144 PM EDT SAT AUG 4 2018 OHZ083>086-041830- Jackson-Meigs-Gallia-Vinton- 144 PM EDT SAT AUG 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MEIGS...NORTH CENTRAL GALLIA...NORTHEASTERN JACKSON AND SOUTHEASTERN VINTON COUNTIES... At 143 PM EDT, a strong thunderstorm was located over Wellston, moving east at 15 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Jackson, Wellston, Hamden, Vinton, Wilkesville and Radcliffe. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3906 8264 3918 8255 3916 8221 3889 8240 TIME...MOT...LOC 1743Z 285DEG 13KT 3910 8252 KISTNER
Nearby
Special Weather Statements in Ohio, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.